MAUDE Adverse Event Report: PHILIPS ULTRASOUND, INC AFFINITI 30; SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC

PHILIPS ULTRASOUND, INC AFFINITI 30; SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC
Catalog Number 795218
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported the monitor arm detached from the articulation arm assembly of their affiniti 30 ultrasound system.No patient or user was harmed as a result of the issue.An investigation is underway to determine the root cause of the issue.Results of the investigation will be included in a follow-up report upon its completion.
 
Additional Manufacturer Narrative
A thorough engineering investigation has been performed to identify the root cause of the reported issue.The engineering team determined the detachment of the monitor arm was caused by the porosity of the cast aluminum knuckle, combined with sudden shocks during transit, which can lead to the development of stress cracks and potential failure.The knuckle supports the entire cantilevered display, subjecting it to significant stress.Repeated or violent shocks during transit can cause the cast aluminum knuckle to crack and ultimately break.

Brand Name
AFFINITI 30
Common Device Name
SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC
Manufacturer (Section D)
PHILIPS ULTRASOUND, INC
22100 bothell everett highway
bothell WA 98021
Manufacturer (Section G)
PHILIPS ULTRASOUND, INC
22100 bothell everett highway
bothell WA 98021
Manufacturer Contact
thuy nguyen
22100 bothell everett highway
bothell, WA 98021
MDR Report Key17685904
Report Number3019216-2023-00134
Device Sequence Number17712629
Product Code IYN
UDI-Device Identifier00884838074187
UDI-Public(01)00884838074187
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K160807
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number795218
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/05/2023
Supplement Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown